Connect with others who understand.

sign up log in
Resources
About MyEpilepsyTeam

Connect with others who understand.

sign up log in
Resources
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Taking Ativan After Having More Than 1-2 Seizures.

Taking Ativan After Having More Than 1-2 Seizures.

My main medicine is vimpat and epidiolex. I only take the ativan medicine when i have multible seizures in one day. Does anyone have to do that and does it help? Notice any side effects?

posted December 17, 2021
A MyEpilepsyTeam Member

Yes I do have clusters Randy

posted January 22
A MyEpilepsyTeam Member

@A MyEpilepsyTeam Member . You mentioned about having seizures often , but do you ever have them back to back to back ? So you may go into one seizure then short after that one you go into another and so forth. Those are cluster seizures. That’s when you take the Ativan, or in my case , I take a liquid Lorazepam ( Ativan generic ) .

posted January 21
A MyEpilepsyTeam Member

Very effective…. My dr calls Ativan a RESCUE drug and only if I have 2 or 3 absence seizures in 1 day

posted January 16
A MyEpilepsyTeam Member

@A MyEpilepsyTeam Member , Ativan makes me really tired but it sure did help. In June 2021 I had a really bad anxiety attack at a restaurant but at the time didn’t know what was going on cause it didn’t seem like one of my normal seizures cause I was hollering at the top of my lungs & crying & shaking uncontrollably yet I could understand everything everyone around me was saying but I couldn’t respond due to me hollering & crying frequently. Right before the attack I softly said to myself “I can’t, I’m stupid” & then the attack happened. We went to the hospital & they believed it was an anxiety attack & gave me the Ativan along with Motrin & something else. The Ativan helped calm me down so much & the next few days I had a few more anxiety attacks & had to take it again. When I told my Neurologist the hospital gave me that for the anxiety attacks, she argued that the Ativan is for seizures & not for my verbal tics for which I’ve dealt with for 2 years now & anxiety pills seem to make my stomach hurt but the Ativan helps. So, I’ve only taken the Ativan a few times but it made me tired but it sure was helpful. I’m on Vimpat & Depakote. My Psychiatric Nurse Practioner said I could just take Clonidine as needed now since I told her it was hurting my stomach to where I couldn’t hardly eat. Praying it helps you. Your friend in Texas, Becky

posted December 17, 2021 (edited)
A MyEpilepsyTeam Member

Yes it helps me within 30 minutes. I only take half a pill and only if the partials are clustered.

posted January 27

Related content

View all
Ativan Aide Effects
A MyEpilepsyTeam Member asked a question 💭
How To Stop A Seizure
A MyEpilepsyTeam Member asked a question 💭
Has Anyone Had Brain Surgery To Correct Their Seizures? Im Scared And Would Love To Hear Your Stories And Get Any Advice I Can
A MyEpilepsyTeam Member asked a question 💭
Already a Member? Log in